MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the left iliofemoral vein through the left anterior tibial vein.The 95% stenosed target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon was advanced for dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.There was blood flowed back into the pressure pump.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the left iliofemoral vein through the left anterior tibial vein.The 95% stenosed target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon was advanced for dilatation.However, during inflation at 8 atmospheres, the balloon ruptured.There was blood flowed back into the pressure pump.The device was removed and the procedure was completed wih another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: charger device - (b)(6), was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.A visual and microscopic examination identified a longitudinal tear in the balloon material beginning approximately 3mm proximal of the distal markerband and extending approximately 11mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9914934
Report Number2134265-2020-04292
Device Sequence Number2742078
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0024596956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR